MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29999
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a (b)(6) female patient with a history of peripheral artery disease was undergoing an unspecified endovascular treatment procedure.Access was gained from the right common femoral artery (cfa) to the lesion at the external iliac artery (eia) with a contralateral , retrograde approach.After puncturing the right cfa, the physician attempted to deliver a flexor ansel guiding sheath to place another manufacturer's stent graft at the lesion located in the eia.The dilator could be inserted into the vessel, but the complaint sheath itself was not able to be inserted.After several attempts to insert the sheath into the patient¿s body, the sheath tip became frayed, though the fray did not have any sharp edges.Finally, the physician inserted a 7fr short sheath instead.After the removal of the short sheath, an equivalent device of the complaint one was successfully inserted into the vessel.The procedure was completed without any problems.The physician commented the calcification at the access site may have contributed to this event.There was no patient adverse effect.The complaint device will not be returned to the manufacturer to aid in the investigation.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturer¿s instructions, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and no product returned, investigation has concluded that a root cause for this event cannot be traced to the device but to patient¿s condition.Reportedly, the patient had noticeable scarring at the access site.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Correction: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8616298
Report Number1820334-2019-01180
Device Sequence Number2293325
Product Code DYB
UDI-Device Identifier00827002299993
UDI-Public(01)00827002299993(17)211127(10)9335114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model NumberG29999
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL1-HC
Device Lot Number9335114
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer07/08/2019
04/07/2020
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date07/10/2019
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR